Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 4, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 1, 2001, 10:18 PM CST for 4 counties in Mississippi. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 1, 2001, 10:18 PM CST (04:18 UTC)
- Expired
- Mar 2, 2001, 12:15 AM CST
- In force
- 117 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Covington County, MS, Jefferson Davis County, MS, Lamar County, MS, Lawrence County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 020419 FFWJAN MSC031-065-073-077-020615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1018 PM CST THU MAR 1 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1215 AM CST * AT 1018 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER BOGUE CHITTO...OR ABOUT 6 MILES SOUTH OF BROOKHAVEN... MOVING EAST AT 20 MPH. VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO YRECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. 80 LAT...LON 3158 9057 3140 9054 3143 8942 3179 8947
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 2:40 PM CST, 7 hours 38 minutes earlier.
Area forecast discussion, Mar 1, 2:40 PM CST, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 240 PM CST THU MAR 1 2001 VERY WET CONDITIONS WILL CONTINUE ACROSS THE ENTIRE FORECAST AREA INTO SATURDAY NIGHT. SHORT WAVES CONTINUE TO MOVE RAPIDLY EASTWARD ACROSS THE FORECAST AREA AS THE UPPER AIR WINDS BLOW NORTHEASTWARD ACROSS TEXAS AROUND A DEEP TROUGH WHICH IS SOUTH OF SOUTHERN CALIFORNIA. A CLOSED 500MB LOW IS LOCATED NEAR BAJA CALIFORNIA. MODELS HAVE HAD A DIFFICULT TIME FORECASTING THE SHORT WAVES AND ASSOCIATED PRECIPITATION IN THIS WEATHER PATTERN. BUT...MODELS ARE IN GENERAL AGREEMENT THAT WET WEATHER WILL PERSIST WELL INTO SATURDAY BEFORE THE UPPER TROUGH FINALLY MOVES FAR ENOUGH EAST TO PUSH THE SURFACE LOW EAST OF THE FORECAST AREA. THE HEAVIEST RAINFALL IN THE FORECAST AREA IS MOST LIKELY TO OCCUR FRIDAY AFTERNOON INTO FRIDAY NIGHT AS A WARM FRONT IS PUSHED NORTHWARD INTO SOUTHERN MISSISSIPPI WITH CONSIDERABLE RAINFALL EXPECTED ACROSS THE FORECAST AREA BOTH NORTH AND SOUTH OF THE FRONT. A SURFACE LOW WILL TRACK ALONG THIS FRONT INTO SOUTHERN MISSISSIPPI ON FRIDAY NIGHT. A FLASH FLOOD WATCH WAS ISSUED EARLY THIS MORNING FOR ALL BUT THE THREE MOST SOUTHEASTERN COUNTIES IN THE FORECAST AREA (MARION, LAMAR AND FOREST). IT NOW APPEARS THE HEAVIER RAIN WILL HOLD OFF TILL TONIGHT WITH MOST WIDESPREAD RAIN LATER ON FRIDAY. MAY CUT BACK ON FLASH FLOOD WATCH AREA SLIGHTLY IN SOUTHEASTERN SECTIONS OF FORECAST AREA WHEN WE PRODUCE A NEW FLASH FLOOD WATCH PRODUCT LATER THIS AFTERNOON. HOWEVER...WE WILL MOST LIKELY NEED TO CONTINUE A FLASH FLOOD WATCH FOR MOST OF THE FORECAST AREA WELL INTO SATURDAY AS THUNDERSTORMS WITH TRAINING PRECIPITATION CELLS OVER SATURATED GROUND MAY CAUSE WATER TO RISE RAPIDLY ALONG RIVERS...CREEKS... DRAINAGE DITCHES...AND OTHER LOW LYING AREAS. THERE COULD ALSO BE A CHANCE OF SOME SEVERE THUNDERSTORMS IN PORTIONS OF THE FORECAST AREA FROM SOUTHWEST TO EAST CENTRAL MISSISSIPPI AND SOUTHWARD ON FRIDAY AFTERNOON AND FRIDAY NIGHT AS A FEW STRONGER STORMS MAY PRODUCE GUSTY WINDS AND LARGE HAIL. ONE MORE THING TO DISCUSS IN THE SHORT TERM PERIOD IS THE LATEST RADAR IMAGERY. THUNDERSTORMS NOW MOVING INTO CHICOT COUNTY ARKANSAS ARE LIKELY TO WEAKEN AS THEY MOVE FARTHER EAST THIS AFTERNOON. HOWEVER...EXPECT RAIN AND A FEW THUNDERSTORMS TO CONTINUE TO MOVE INTO SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI THIS EVENING AND TONIGHT. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL SPREAD NORTHEASTWARD INTO SOUTHWEST MISSISSIPPI INTO THE EARLY EVENING HOURS. TEMPERATURE FORECAST WILL BE A BIT OF A CHALLENGE THE NEXT SEVERAL DAYS AS A FRONTAL BOUNDARY CONTINUES TO BE ORIENTED WSW TO ENE ACROSS SOUTHERN PORTIONS OF MISSISSIPPI THROUGH SATURDAY. WILL GO MOST CLOSELY WITH THE AVN MOS GUIDANCE THROUGH THE PERIOD. QPF DISCUSSION: WILL GO ALONG WITH NCEP GUIDANCE (SIMILAR TO AVN QPF FORECAST) FOR A BROAD AREA OF .50 INCH AMOUNTS IN MUCH OF NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI FROM 00 TO 06Z TONIGHT AND OVER EAST CENTRAL AND SOUTHEAST MISSISSIPPI FROM 06 TO 12Z. THEN AREAL AVERAGES OF AROUND ONE HALF INCH AGAIN FROM 12Z TO 18Z AND FROM 18Z TO 00Z DURING THE DAY ON FRIDAY. MUCH OF THE FORECAST AREA COULD RECEIVE AROUND 2 INCHES OF RAIN FOR THE 24 HOUR PERIOD ENDING AT 00Z SATURDAY...WITH MUCH MORE RAIN TO COME AFTER THAT. EXTENDED FORECAST RAIN AND THUNDERSTORMS SHOULD FINALLY PUSH OUT OF THE AREA ON SUNDAY WITH DRY CONDITIONS LIKELY THROUGH THURSDAY. TEMPERATURES SUNDAY THROUGH THURSDAY SHOULD BE A BIT COOLER THAN NORMAL WITH SLOWLY MODERATING TEMPERATURES THROUGH THE PERIOD. PRErLIM NUMBERS: JAN 56/62/53/63 9999 MEI 56/66/57/69 9999 .JAN... MS...NONE. LA...NONE. AR...NONE. 15
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:54 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 51 min |
| Mar 1, 7:11 PM CST | Tornado Warning | JAN | Jefferson Davis, Marion | 49 min |
| Mar 1, 7:23 PM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Mar 1, 7:27 PM CST | Tornado Warning | JAN | Lamar | 33 min |
| Mar 1, 7:50 PM CST | Tornado Warning | JAN | Forrest, Jones | 40 min |
| Mar 1, 8:15 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 45 min |
| Mar 1, 8:26 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 34 min |
| Mar 1, 8:44 PM CST | Severe Thunderstorm Warning | JAN | Covington | 46 min |
| Mar 1, 9:16 PM CST | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Mar 2, 1:05 AM CST | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 3 hr |
| Mar 2, 1:32 AM CST | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| Mar 2, 11:00 AM CST | Flash Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 3 hr |
| Mar 2, 11:59 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 3 hr |
| Mar 2, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Mar 2, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Covington | 25 min |
| Mar 2, 1:09 PM CST | Tornado Warning | JAN | Covington, Jones | 51 min |
| Mar 2, 1:53 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 3 hr |
| Mar 2, 2:01 PM CST | Tornado Warning | JAN | Marion | 29 min |
| Mar 2, 2:19 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 41 min |
| Mar 2, 2:25 PM CST | Tornado Warning | JAN | Marion | 35 min |
| Mar 2, 2:28 PM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 92 min |
| Mar 2, 2:34 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 56 min |
| Mar 2, 2:35 PM CST | Tornado Warning | JAN | Clarke | 25 min |
| Mar 2, 2:48 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 57 min |
| Mar 2, 2:55 PM CST | Severe Thunderstorm Warning | JAN | Jones | 50 min |
| Mar 2, 3:15 PM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 3 hr |
| Mar 2, 3:30 PM CST | Flash Flood Warning | JAN | Adams | 4 hr |
| Mar 2, 4:05 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.